skip to Main Content

Read the case study below, and then respond to the questions that follow. A phar

Please note that this is just a preview of a school assignment posted on our website by one of our clients. If you need assistance with this question too, please click on the Learn More button at the bottom of the page to get started.

Read the case study below, and then respond to the questions that follow.
A pharmacy technician asks the pharmacist if it’s suitable to substitute Fiorinal No. 3® for Sedapap®, which was prescribed, because of the nearly identical chemical properties of the two drugs. He explains to the pharmacist that the pharmacy is out of Sedapap and that the prescribing physician did indicate that a suitable substitution medication was allowed.
The pharmacy technician fills the order, substituting Fiorinal No. 3® for Sedapap®. The patient takes the Fiorinal No. 3® and is hospitalized after going into anaphylactic shock. Fiorinal No. 3® contains codeine, which the patient is allergic to. The pharmacy technician later finds out that Fiorinal No. 3®, a Schedule III drug because of its codeine content, is vastly different than the drug simply referred to as Fiorinal®, a non-narcotic agonist analgesic.
Question 1: Is this error the fault of the pharmacy technician only? Why or why not?
Question 2: Is it the fault of the physician? Why or why not?
Question 3: What are the potential outcomes of this error?

Get Help Today

Struggling with this particular assignment? Learn how our team of professional writers can help you today.

Leave a Reply

Your email address will not be published. Required fields are marked *